Alert archive / Texas / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Brownsville, TX

May 25, 20078 counties in Texas

NWS Brownsville, TX issued this flash flood watch at May 25, 2007, 11:02 AM CDT for 8 counties in Texas. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
May 25, 2007, 11:02 AM CDT (16:02 UTC)
Expired
May 26, 2007, 6:55 PM CDT
In force
32 hr
Issued by
NWS Brownsville, TX
Flood severity
None

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 4.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS64 KBRO 251602
FFABRO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1102 AM CDT FRI MAY 25 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH 7 PM THIS EVENING FOR THE
EASTERN PORTIONS OF DEEP SOUTH TEXAS...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE SLOW EAST ACROSS
THE MIDDLE AND LOWER TEXAS COASTLINE THIS AFTERNOON AND THIS
EVENING. HEAVY RAIN PRODUCING THUNDERSTORMS ASSOCIATED WITH THIS
FEATURE WILL BUILD SOUTH AND SOUTHEAST ALONG THE LOWER TEXAS
COASTLINE OVER THE NEXT SEVERAL HOURS INCREASING THE THREAT OF
FLASH FLOODING RAINS WITHIN THE WATCH AREA.

TXZ250-251-253>257-260000-
/O.NEW.KBRO.FF.A.0002.070525T1602Z-070526T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
1102 AM CDT FRI MAY 25 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS...
  INCLUDING THE FOLLOWING AREAS...BROOKS...COASTAL CAMERON...
  COASTAL WILLACY...HIDALGO...INLAND CAMERON...INLAND WILLACY 
  AND KENEDY.

* UNTIL 7 PM CDT THIS EVENING

* HEAVY RAIN PRODUCING THUNDERSTORMS CONTINUE TO BUILD SOUTH AND
  SOUTHEAST ALONG THE LOWER TEXAS COASTLINE THROUGH THIS AFTERNOON
  AND EARLY EVENING. THIS WILL INCREASE THE THREAT OF FLASH
  FLOODING WITHIN THE WATCH AREA...ESPECIALLY ALONG THE HIGHWAY 77
  CORRIDOR NORTH OF HARLINGEN.

* DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. 

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

SPEECE
7 follow-up statements
000 
WGUS64 KBRO 252043
FFABRO

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
343 PM CDT FRI MAY 25 2007

...FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF OF DEEP SOUTH TEXAS
THROUGH SATURDAY EVENING...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL PERSIST OVER THE
MIDDLE AND LOWER TEXAS COASTLINE THIS EVENING INTO SATURDAY. THIS
FEATURE IN COMBINATION WITH HIGH HUMIDITY VALUES WILL MAINTAIN THE
THREAT OF HEAVY RAIN PRODUCING THUNDERSTORMS TONIGHT AND TOMORROW. 

TXZ248-249-252-260500-
/O.EXB.KBRO.FF.A.0002.000000T0000Z-070527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-STARR-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...
RIO GRANDE CITY...ROMA
343 PM CDT FRI MAY 25 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF DEEP SOUTH TEXAS...
  INCLUDING THE FOLLOWING AREAS...JIM HOGG...STARR AND ZAPATA.

* THROUGH SATURDAY EVENING

* AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL PERSIST OVER THE
  MIDDLE AND LOWER TEXAS COASTLINE THIS EVENING INTO SATURDAY. THE
  COMBINATION OF THIS FEATURE AND HIGH HUMIDITY VALUES WILL
  MAINTAIN THE THREAT OF HEAVY RAIN PRODUCING THUNDERSTORMS
  THROUGH TOMORROW. ALTHOUGH NO SIGNIFICANT RAINFALL IS OCCURRING
  OVER JIM HOGG...STARR AND ZAPATA COUNTIES AT THIS TIME.
  ADDITIONAL CONVECTION WILL LIKELY REFORM TOMORROW MORNING AND
  AFTERNOON INCREASING THE FLOODING THREAT.

* DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

TXZ250-251-253>257-260500-
/O.EXT.KBRO.FF.A.0002.000000T0000Z-070527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
343 PM CDT FRI MAY 25 2007

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
  INLAND CAMERON...INLAND WILLACY AND KENEDY.

* THROUGH SATURDAY EVENING

* HEAVY RAIN PRODUCING THUNDERSTORMS CONTINUE TO AFFECT CAMERON
  COUNTY AND ARE MOVING STEADILY SOUTHEAST MAINTAINING THE FLASH
  FLOODING THREAT OVER THE SOUTHERN TIP OF TEXAS OVER THE NEXT ONE
  TO TWO HOURS. ADDITIONAL CONVECTION WILL LIKELY REFORM TOMORROW
  MORNING AND AFTERNOON INCREASING THE FLOODING THREAT. ANY
  ADDITIONAL RAINFALL OCCURRING OVER GROUND SATURATED BY THE
  PREVIOUS RAINFALL WILL MAINTAIN THE FLOODING THREAT TONIGHT
  INTO SATURDAY.

* DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

SPEECE
000 
WGUS64 KBRO 260243
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
943 PM CDT FRI MAY 25 2007

...FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF OF DEEP SOUTH TEXAS
THROUGH SATURDAY EVENING...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL PERSIST OVER THE
MIDDLE AND LOWER TEXAS COASTLINE THIS EVENING INTO SATURDAY. THIS
FEATURE IN COMBINATION WITH HIGH HUMIDITY VALUES WILL MAINTAIN
THE THREAT OF HEAVY RAIN PRODUCING THUNDERSTORMS TONIGHT AND
TOMORROW.

TXZ248>257-261000-
/O.CON.KBRO.FF.A.0002.000000T0000Z-070527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
943 PM CDT FRI MAY 25 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
  INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR 
  AND ZAPATA.

* THROUGH SATURDAY EVENING

* AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL PERSIST OVER THE
  MIDDLE AND LOWER TEXAS COASTLINE THIS EVENING INTO SATURDAY. THE
  COMBINATION OF THIS FEATURE AND HIGH HUMIDITY VALUES WILL
  MAINTAIN THE THREAT OF HEAVY RAIN PRODUCING THUNDERSTORMS
  THROUGH TOMORROW. ALTHOUGH SIGNIFICANT RAINFALL HAS ENDED THIS
  EVENING ACROSS DEEP SOUTH TEXAS...ADDITIONAL CONVECTION COULD
  DEVELOP LATE TONIGHT AND THROUGH SATURDAY MORNING AND AFTERNOON
  INCREASING THE FLOODING THREAT. AREAS MOST SUSCEPTIBLE TO
  ADDITIONAL FLOODING WILL BE CAMERON...WILLACY...HIDALGO AND
  KENEDY COUNTIES WHERE THE SOIL HAS BECOME SATURATED FROM VERY
  HEAVY RAIN THAT OCCURRED EARLY FRIDAY MORNING AND THROUGH THE
  AFTERNOON.

* DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$


GB
000 
WGUS64 KBRO 260706
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
200 AM CDT SAT MAY 26 2007

...FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF OF DEEP SOUTH TEXAS
THROUGH SATURDAY EVENING...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL PERSIST OVER THE
MIDDLE AND LOWER TEXAS COASTLINE THIS EVENING INTO SATURDAY. THIS
FEATURE IN COMBINATION WITH HIGH HUMIDITY VALUES WILL MAINTAIN THE 
THREAT OF HEAVY RAIN PRODUCING THUNDERSTORMS TODAY.

TXZ248>257-270100-
/O.CON.KBRO.FF.A.0002.000000T0000Z-070527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
200 AM CDT SAT MAY 26 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
  INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR 
  AND ZAPATA.

* THROUGH SATURDAY EVENING

* AN UPPER LEVEL TROUGH OF LOW PRESSURE IN CONJUNCTION WITH 
  HIGH MOISTURE CONTENT OF OUR ATMOSPHERE WILL ONCE AGAIN 
  PRESENT THE PROBLEM OF FLASH FLOODING OVER ALL OF THE RIO
  GRANDE VALLEY TODAY. AREAS MOST SUSCEPTIBLE TO ADDITIONAL 
  FLOODING WILL BE CAMERON...WILLACY...HIDALGO AND KENEDY 
  COUNTIES...WHERE THE SOIL HAS BECOME SATURATED FROM 4 TO 6
  INCHES OF RAIN HAVE ALREADY BEEN RECEIVED DURING OUR RAINY 
  FRIDAY.

* REMEMBER...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS.
  TURN AROUND...DONT DROWN

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

PHILO
000 
WGUS64 KBRO 260709 CCA
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
200 AM CDT SAT MAY 26 2007

...FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF OF DEEP SOUTH TEXAS
THROUGH SATURDAY EVENING...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL PERSIST OVER THE MIDDLE 
AND LOWER TEXAS COASTLINE TODAY. THIS FEATURE IN CONJUNCTION WITH 
HIGH MOISTURE IN OUR ATMOSPHERE WILL MAINTAIN THE THREAT OF 
HEAVY RAIN PRODUCING THUNDERSTORMS TODAY.

TXZ248>257-270100-
/O.CON.KBRO.FF.A.0002.000000T0000Z-070527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
200 AM CDT SAT MAY 26 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
  INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR 
  AND ZAPATA.

* THROUGH SATURDAY EVENING

* AN UPPER LEVEL TROUGH OF LOW PRESSURE IN CONJUNCTION WITH 
  HIGH MOISTURE CONTENT OF OUR ATMOSPHERE WILL ONCE AGAIN 
  PRESENT THE PROBLEM OF FLASH FLOODING OVER ALL OF THE RIO
  GRANDE VALLEY TODAY. AREAS MOST SUSCEPTIBLE TO ADDITIONAL 
  FLOODING WILL BE CAMERON...WILLACY...HIDALGO AND KENEDY            
  COUNTIES...WHERE FROM 4 TO 6 INCHES OF RAIN HAS ALREADY BEEN       
  RECEIVED DURING OUR RAINY FRIDAY.

* REMEMBER...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS.
  TURN AROUND...DONT DROWN

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

PHILO
000 
WGUS64 KBRO 260712 CCB
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
200 AM CDT SAT MAY 26 2007

...FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF OF DEEP SOUTH TEXAS
THROUGH SATURDAY EVENING...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL PERSIST OVER THE MIDDLE 
AND LOWER TEXAS COASTLINE TODAY. THIS FEATURE IN CONJUNCTION WITH 
HIGH MOISTURE IN OUR ATMOSPHERE WILL MAINTAIN THE THREAT OF 
HEAVY RAIN PRODUCING THUNDERSTORMS TODAY.

TXZ248>257-270100-
/O.CON.KBRO.FF.A.0002.000000T0000Z-070527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
200 AM CDT SAT MAY 26 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
  INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR 
  AND ZAPATA.

* THROUGH SATURDAY EVENING

* AN UPPER LEVEL TROUGH OF LOW PRESSURE IN CONJUNCTION WITH 
  HIGH MOISTURE CONTENT OF OUR ATMOSPHERE WILL ONCE AGAIN 
  PRESENT THE PROBLEM OF FLASH FLOODING OVER ALL OF THE RIO
  GRANDE VALLEY TODAY. AREAS MOST SUSCEPTIBLE TO ADDITIONAL 
  FLOODING WILL BE CAMERON...WILLACY...HIDALGO AND KENEDY            
  COUNTIES...WHERE FROM 4 TO 6 INCHES OF RAIN HAVE ALREADY           
  BEEN RECEIVED DURING OUR RAINY FRIDAY.

* REMEMBER...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS.
  TURN AROUND...DONT DROWN

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

PHILO
000 
WGUS64 KBRO 261601
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1101 AM CDT SAT MAY 26 2007

...FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF OF DEEP SOUTH TEXAS
THROUGH SATURDAY EVENING...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL PERSIST OVER MUCH OF
TEXAS TODAY. THIS FEATURE IN CONJUNCTION WITH HIGH MOISTURE IN
OUR ATMOSPHERE WILL MAINTAIN THE THREAT OF HEAVY RAIN PRODUCING
THUNDERSTORMS TODAY AND EARLY THIS EVENING. 

TXZ248>257-270000-
/O.CON.KBRO.FF.A.0002.000000T0000Z-070527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1101 AM CDT SAT MAY 26 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF DEEP SOUTH TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BROOKS...COASTAL CAMERON...COASTAL WILLACY...HIDALGO...
  INLAND CAMERON...INLAND WILLACY...JIM HOGG...KENEDY...STARR 
  AND ZAPATA.

* UNTIL 8 PM CDT THIS EVENING

* AN UPPER LEVEL TROUGH OF LOW PRESSURE IN COMBINATION WITH HIGH
  MOISTURE CONTENT IN OUR ATMOSPHERE WILL MAINTAIN THE POTENTIAL
  OF FLASH FLOODING OVER MUCH OF DEEP SOUTH TEXAS TODAY. AREAS
  MOST SUSCEPTIBLE TO ADDITIONAL FLOODING WILL BE CAMERON...
  WILLACY...HIDALGO AND KENEDY COUNTIES...WHERE WIDESPREAD HEAVY
  RAINFALL OCCURRED YESTERDAY. ALTHOUGH MOST OF THE CURRENT
  THUNDERSTORM ACTIVITY IS LOCATED OFFSHORE OF THE LOWER TEXAS
  COASTLINE...ANY ADDITIONAL THUNDERSTORM ACTIVITY THAT FORMS
  FURTHER INLAND COULD QUICKLY RESULT IN ADDITIONAL FLASH
  FLOODING.  

* REMEMBER...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. TURN 
  AROUND...DONT DROWN 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

SPEECE
000 
WGUS64 KBRO 262355
FFABRO

FLOOD WATCH
NATIONAL WEATHER SERVICE BROWNSVILLE TX
655 PM CDT SAT MAY 26 2007

...FLASH FLOOD WATCH IS CANCELLED...

TXZ248>257-270100-
/O.CAN.KBRO.FF.A.0002.000000T0000Z-070527T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
655 PM CDT SAT MAY 26 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF DEEP SOUTH TEXAS HAS BEEN
CANCELLED. CLOUD COVER THROUGH MOST OF THE DAY LIMITED THE AMOUNT
OF DAYTIME HEATING INHIBITING CONVECTIVE DEVELOPMENT. COOLING
SURFACE TEMPERATURES AS THE SUNSET WILL ALLOW THE BOUNDARY LAYER
TO CONTINUE STABILIZING FURTHER INHIBITING CONVECTION.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood watch went out at May 25, 9:15 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 25, 9:15 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
915 AM CDT FRI MAY 25 2007

.DISCUSSION...THE MCS NOW AFFECTING THE EWX AND CRP CWAS CONTINUES
TO MOVE SLOWLY EASTWARD SPREADING THE HEAVIER CONV MORE EASTWARDS
TOWARDS THE MIDDLE TX COASTLINE.  MEANWHILE TO THE SOUTH...A SMALL
CLUSTER OF CONV PERSISTS ABOUT 90 NM SSW OF BRO WITH LITTLE
NORTHWARD MOVEMENT.  THIS MORNINGS BRO SOUNDING SHOWS A PRETTY MOIST
AND UNSTABLE AIRMASS IN PLACE OVER THE REGION WITH A PWAT NEAR 1.8
INCHES AND A CAPE NEAR 3840 J/KG.  THE FIRST FEW VSBL SATL IMAGES
SHOW THE SKIES OVER DEEP SOUTH TEXAS GENERALLY STAYING MOSTLY
CLEAR.  BUT BELIEVE THAT THIS WILL BE SHORT LIVED AS THE DAYTIME
HEATING HELP REBUILD THE CU DECKS LATER TODAY.  THIS WILL LIKELY
HELP REGENERATE ADDITIONAL CONVECTION LATER TODAY IN THE AFTERNOON
AND EARLY EVENING HOURS. THE NAM/GFS AND RUC GUIDANCE SHOW SOME FORM
OF 500 MB SHORT WAVE TROUGH ADVECTING OVER CENTRAL TX TODAY HELPING
TO ENHANCE UVV OVER THE REGION. THE GFS SEEMS TO HAVE INITIALIZED ON
THE MCS FORMATION AND MOVEMENT THIS MORNING. HOWEVER...BOTH THE GFS
AND NAM GUIDANCE KEEP GOOD POPS IN PLACE FOR THE SHORT TERM AND FEEL
THAT IT WILL ONLY BE A MATTER OF TIME UNTIL THE AFTERNOON HEATING
HELPS FIRE OFF ADDITIONAL CONV. THE SPC DAY1 OUTLOOK INDICATES THAT
THE OVERALL SVR POTENTIAL WILL BE LIMITED TODAY WITH NO SLGT RISK
INDICATED. THIS LOOKS REASONABLE AS THE HIGHER PWAT VALUES INDICATE
THAT HEAVIER RAINFALL WILL BE THE MAIN THREAT IN THE SHORT TERM.
DESPITE THE PATCHY HEAVIER RAINFALL THAT OCCURRED LAST NIGHT AND
THIS MORNING...THE LIMITED COVERAGE LATER TODAY HAS ALLOWED PLENTY
OF RUNOFF TO OCCUR.  ALSO...FFG FROM EARLY THIS MORNING WAS PRETTY
HIGH FOR THE ENTIRE BRO CWA AND BELIEVE THAT THE SOIL AROUND THE
REGION CAN HANDLE SOME ADDITIONAL RAINFALL BEFORE SIGNIFICANT
SATURATION OCCURS. SO WILL NOT POST A FFA AT THIS TIME...BUT WILL
RE-EXAMINE THIS ISSUE LATER TODAY. HAVE MADE MINOR ADJUSTMENTS TO
THE POPS AND TEMPS...BUT OTHERWISE...THE OVERALL WORDING OF THE ZFP
LOOKS ON TRACK.
&&

.MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 16 KNOTS
GUSTING TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 6 FEET WITH A
PERIOD OF 8 SECONDS AT 08 CDT/13 UTC. A SMALL CRAFT ADVISORY IS IN
EFFECT FROM 20 TO 60 NAUTICAL MILES OFFSHORE FOR TODAY AND TONIGHT
DUE TO ROUGH SEAS. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED
SATURDAY AND SATURDAY NIGHT IF THE UNFAVORABLE MARINE CONDITIONS
PERSIST. MODERATE WINDS AND SEAS ARE FORECAST SUNDAY THROUGH EARLY
NEXT WEEK AS THE PRESSURE GRADIENT WEAKENS OVER THE GULF OF MEXICO.
&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT TO
AIRPORT OPERATIONS TODAY THROUGH THIS EVENING. CONDITIONS WILL BE
MORE FAVORABLE FOR PILOTS TONIGHT...WITH A THREAT FOR PRECIPITATION
EXPECTED SATURDAY.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY GMZ170-175 THROUGH 12Z.
&&

SYNOPTIC/GRIDS...60
MARINE/AVIATION...66
MESO...ABBOTT

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, May 25, 9:30 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 AM CDT FRI MAY 25 2007

TXZ248>257-261100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
930 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY SHOWERS AND THUNDERSTORMS WILL PRODUCE TEMPORARY
PONDING OF WATER ON ROADS AND IN LOW LYING AREAS TODAY...ESPECIALLY
WHERE MODERATE TO HEAVY RAINS OCCURRED LAST NIGHT. THERE IS A SMALL
CRAFT ADVISORY IN EFFECT TODAY THROUGH TONIGHT FROM 20 TO 60 MILES
OFFSHORE DUE TO ROUGH SEAS. AND...THERE IS A MODERATE RISK OF RIP
CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED SATURDAY THROUGH
SATURDAY NIGHT IF THE ROUGH SEAS PERSIST. A MODERATE TO HIGH RISK OF
RIP CURRENTS AT THE LOCAL BEACHES WOULD LIKELY ACCOMPANY THE ROUGH
SEAS. AND...SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH MUCH OF
THE PERIOD. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:01 AM CDTFlash Flood WarningBROHidalgo, Willacy89 min
May 25, 10:43 AM CDTFlash Flood WarningBROCameron62 min
May 25, 11:03 AM CDTFlash Flood WarningBROWillacy57 min
May 25, 11:22 AM CDTMarine Weather StatementBRO98 min
May 25, 11:23 AM CDTFlash Flood WarningBROKenedy67 min
May 25, 12:17 PM CDTSpecial Marine WarningBRO58 min
May 25, 12:28 PM CDTFlash Flood WarningBROKenedy62 min
May 25, 1:21 PM CDTFlash Flood WarningBROCameron, Willacy84 min
May 25, 1:32 PM CDTFlash Flood WarningBROKenedy88 min
May 25, 1:46 PM CDTFlash Flood WarningBROHidalgo59 min
May 25, 2:50 PM CDTFlash Flood WarningBROCameron, Hidalgo, Willacy115 min
May 25, 4:55 PM CDTFlash Flood WarningBROCameron95 min

Nearby

Flash Flood Watches in Texas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.